MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ2010V
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter +20.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).Evaluation method: lens work order search evaluation results: a lens work order search revealed there were no similar complaints within the work order.Visual inspection of the returned product found the lens optic torn.One loop haptic is bent and partially torn.There was evidence of dry clear surgical residue on optic surface.Conclusions: conclusion not yet available.Evaluation is in progress.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted an aq2010v +20.00 diopter three piece silicone lens.The haptic got damaged during insertion into the patient's left eye.The lens was removed and one suture was used.There was no patient injury.Cause of damaged haptic is unknown.Lens tore upon insertion into the patient's left eye.Lens was removed with no patient injury.Another same model and size lens was implanted.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5443121
Report Number2023826-2016-00135
Device Sequence Number18902615
Product Code HQL
UDI-Device Identifier00841542100229
UDI-Public(01)00841542100229(17)200229
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2020
Device Model NumberAQ2010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER - UNK
Patient Age70 YR